Alert archive / Illinois / Frost Advisories in 2007

Frost Advisory 1, NWS Lincoln, IL

September 14, 20079 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Sep 14, 2007, 3:09 PM CDT for 9 counties in Illinois. It took effect at Sep 15, 2007, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 3:09 PM CDT (20:09 UTC)
In effect from
Sep 15, 2007, 2:00 AM CDT
Expired
Sep 15, 2007, 9:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 142009
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT FRI SEP 14 2007

...FIRST FROST OF THE SEASON TONIGHT...

.AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO OVERSPREAD
THE REGION OVERNIGHT. WINDS WILL DIMINISH TONIGHT AS THE CENTER OF
A LARGE HIGH PRESSURE AREA SETTLES IN EASTERN IOWA. THE LIGHTER
WINDS WILL COMBINE WITH CLEAR SKIES AND LEAD TO TO THE DEVELOPMENT
OF FROST OVERNIGHT...ESPECIALLY IN RURAL AND LOW LYING AREAS.

ILZ027>031-036-037-040-041-150015-
/O.NEW.KILX.FR.Y.0001.070915T0700Z-070915T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
309 PM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND
CONTINUE INTO THE MORNING HOURS...ESPECIALLY IN RURAL AND LOW
LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS.

$$

AUTEN
3 follow-up statements
000 
WWUS73 KILX 142358
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
658 PM CDT FRI SEP 14 2007

...FIRST FROST OF THE SEASON TONIGHT...

.AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO
OVERSPREAD THE REGION OVERNIGHT. WINDS WILL DIMINISH TONIGHT AS
THE CENTER OF A LARGE HIGH PRESSURE AREA SETTLES INTO EASTERN IOWA.
THE LIGHTER WINDS WILL COMBINE WITH CLEAR SKIES AND LEAD TO TO
THE DEVELOPMENT OF FROST OVERNIGHT...ESPECIALLY IN RURAL AND LOW
LYING AREAS.

ILZ027>031-036-037-040-041-150930-
/O.CON.KILX.FR.Y.0001.070915T0700Z-070915T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
658 PM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY. 

WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND
CONTINUE INTO THE MORNING HOURS...ESPECIALLY IN RURAL AND LOW
LYING AREAS. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS.
TAKE THE NECESSARY PRECAUTIONS TO PRESERVE SENSITIVE OUTDOOR
VEGETATION. 

$$

SHIMON
000 
WWUS73 KILX 150839
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
339 AM CDT SAT SEP 15 2007

...FIRST FROST OF THE SEASON EARLY THIS MORNING...

.LARGE CANADIAN HIGH PRESSURE OVER IOWA WILL BRING NEAR RECORD
COLD TEMPERATURES TO CENTRAL ILLINOIS EARLY THIS MORNING. CLEAR
SKIES COMBINED WITH LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES
TO COOL INTO THE MIDDLE 30S. THIS WILL LEAD TO TO THE DEVELOPMENT
OF FROST EARLY THIS MORNING...ESPECIALLY IN RURAL AND LOW LYING
AREAS.

ILZ027>031-036-037-040-041-151400-
/O.CON.KILX.FR.Y.0001.000000T0000Z-070915T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
339 AM CDT SAT SEP 15 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

CLEAR SKIES AND LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO COOL
INTO THE MID 30S BY SUNRISE. THESE CONDITIONS WILL CREATE IDEAL
CONDITIONS FOR THE FORMATION OF FROST IN RURAL AND LOW LYING AREAS
UNTIL 9 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS.

$$

HUETTL
000 
WWUS73 KILX 151410
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
910 AM CDT SAT SEP 15 2007

...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...


ILZ027>031-036-037-040-041-151515-
/O.EXP.KILX.FR.Y.0001.000000T0000Z-070915T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
910 AM CDT SAT SEP 15 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY EXPIRED AT 9 AM.

UNDER FULL SUNSHINE... TEMPERATURES THIS MORNING HAVE RISEN
RAPIDLY INTO THE UPPER 40S AND LOWER 50S AS OF 9 AM. THEREFORE THE
FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

TEMPERATURES ACROSS MUCH OF THE AREA FELL INTO THE LOWER AND
MIDDLE 30S EARLIER THIS MORNING. NEW RECORD LOWS FOR THE DATE WERE
SET IN SOME LOCATIONS... INCLUDING 35 AT SPRINGFIELD... AND 37 AT
LINCOLN.

WARMER TEMPERATURES WILL RETURN THROUGH THE WEEKEND AND THROUGH
THE COMING WEEK. FROST CONDITIONS APPEAR UNLIKELY THROUGH AT
LEAST THE NEXT 7 DAYS.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Sep 14, 2:10 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 14, 2:10 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT FRI SEP 14 2007

.DISCUSSION...
ISSUED 210 PM CDT FRI SEP 14 2007

GFS/NAM CONTINUE TO LOOK VERY SIMILAR OUT TO 84HRS WITH THE
OVERALL UPPER AIR AND SURFACE PATTERN THIS FCST CYCLE. BOTH
INDICATE COLDEST AIR TO ADVECT INTO THE AREA OVERNIGHT WITH 850
TEMPS AROUND +2C BY MORNING...AND THIS IS THE MAIN CONCERN IN THE
SHORT TERM.

IN THE LONG TERM...MAIN CONCERNS WILL BE THE WARMUP AND THE
OUTSIDE CHC OF PCPN ON WEDNESDAY. LONG TERM MODELS ALL VERY
SIMILAR AND AGREE WITH OVERALL PATTERN BECOMING MORE AMPLIFIED
WITH A DIGGING TROF IN THE WEST...RESULTING IN A RIDGE IN THE
EASTERN HALF OF THE US.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

HI PRSS RIDGE ACRS THE CENTRAL US WILL SLIDE TO THE MISS RIVER
VALLEY OVERNIGHT AND BRING OUR FIRST SHOT OF VERY COLD AIR TO THE
REGION BY MORNING. HOWEVER...THIS WILL BE SHORT LIVED AS THE HIGH
PRSS PUSHES QUICKLY EAST DURING THE DAY...TOMORROW. WAA RETURN
FLOW WILL SETUP QUICKLY AND MODELS INDICATE A SLIGHT CHC OF PCPN
IN THE WESTERN PARTS OF THE CWA SAT NIGHT. MODELS INDICATED THIS
YESTERDAY AS WELL...SO WILL KEEP THE SLIGHT CHC GOING IN THE GRIDS
FOR NOW. THIS IS THE ONLY CHC OF PCPN DURING THE SHORT TERM PERIOD
AS THE UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE CENTRAL PART OF
THE US.

TIS THE SEASON FOR WIDE TEMPERATURE SWINGS AS THE ATMOSPHERE
BEGINS ITS TRANSITION TO ITS FALL/WINTER PATTERNS. FIRST SHOT OF
REAL COLD AIR WILL ENTER THE AREA TONIGHT. MID TO UPPER 30S WILL
LIKELY BE COMMON ACRS THE REGION BY MORNING AND WILL BE ISSUING A
FROST ADVISORY...MAINLY FOR COUNTIES ALONG AND NORTHWEST OF THE
IL RIVER. RECORDS RANGE FROM 37 TO 43 AND ALL SITES COULD SEE NEW
RECORDS TOMORROW (SEE CLIMATE SECTION BELOW). TEMPS WILL THEN
REBOUND FROM BEING 20+ DEGREES BELOW NORMAL TO BEING AROUND NORMAL
SUNDAY AND THEN ABOVE NORMAL BY MONDAY. GUIDANCE LOOKS REASONABLE
FOR NOW AND HAVE TRENDED TOWARD THE COOLER SIDE FOR
TONIGHT...THANKS TO CLEAR SKIES, LIGHT WINDS AND DRIER AIR
ADVECTING INTO THE REGION.

LONG TERM...TUESDAY THROUGH FRIDAY

RIDGING WILL CONTINUE TO BUILD INTO THE EASTERN HALF OF THE US.
THIS WILL KEEP FRONTAL SYSTEMS AND PCPN NORTH AND NORTHWEST OF THE
AREA THROUGH THE PERIOD. ONE FRONT TRIES TO PUSH INTO THE STATE
TUE NIGHT INTO WED...BUT MODELS HAVE TRENDED FURTHER NORTH WITH
THIS FRONT. THEREFORE WILL BE PUSHING PCPN CHANCES NORTHWARD FOR
TUE NIGHT...WED AND WED NIGHT. REMAINDER OF THE PERIOD LOOKS DRY
AS ALL FRONTAL BOUNDARIES AND FORCING WILL BE WELL NORTH OF THE
AREA.

TEMPS WILL REMAIN WARM THROUGH THE PERIOD AS REGION IS DOMINATED
BY STRONG SOUTHERLY WINDS AND DRIER CONDITIONS. 850 TEMPS REMAIN
+16 TO +19THROUGH THE PERIOD...SO EXPECT ABOVE NORMAL HIGHS FOR
THE REMAINDER OF NEXT WEEK.

AUTEN
&&

.AVIATION...
ISSUED 1237 PM CDT FRI SEP 14 2007
COLD FRONT HAS PUSHED EAST OF ALL TERMINALS AS OF 18Z... WITH SKC
PREVAILING AT ALL LOCATIONS. WIND GUSTS HAVE STARTED TO
INCREASE... AND SHOULD CONTINUE TO DO SO... WITH GUSTS AROUND 25
KTS POSSIBLE TOWARDS MID AFTERNOON.

COLD AIR CU/STRATOCU FIELD STILL SPREADING SOUTHEASTWARD ACROSS
IOWA AND NORTHERN ILLINOIS. LATEST INDICATIONS SUGGEST FEW-SCT CU
UP AROUND 4-5K FEET SHOULD AFFECT FAR NORTHERN TERMINALS BETWEEN
20 AND 22Z. CLOUDS SHOULD BE DIURNAL... WITH CLEAR SKIES
PREVAILING THROUGH THE NIGHT. WINDS SHOULD ALSO SLACKEN OFF
TOWARDS DUSK... BUT MAY TEND TO STAY UP ABOVE 10 KNOTS AT KBMI
FOR A COUPLE MORE HOURS THAN THE OTHER TERMINALS... AS IS USUALLY
THE CASE.

HARDIMAN
&&

.CLIMATE...

RECORD LOWS FOR SATURDAY SEPTEMBER 15

GBG 37(1904)
PIA37(1916)
SPI39(1979)
DEC 38(1979)
CMI 37(1892)
BMI 39(1979)
MTO 40(1953)
EFF 41(1953)
LWV 43(1996)

.ILX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY TIL 9AM FOR KNOX...STARK...WOODFORD...PEORIA...
WOODFORD...TAZEWELL...FULTON...SCHUYLER AND MASON COUNTIES.

&&
Hazardous weather outlook, Sep 14, 2:38 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CDT FRI SEP 14 2007

ILZ027>031-036-037-040-041-151100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
238 PM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST WILL BE LIKELY AFTER MIDNIGHT TONIGHT AS LOW
TEMPERATURES DIP INTO THE LOWER TO MIDDLE 30S BY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE
NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-047>051-151100-
CASS-DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
238 PM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST WILL BE LIKELY AFTER MIDNIGHT TONIGHT AS LOW
TEMPERATURES DIP INTO THE MIDDLE AND UPPER 30S BY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE
NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-151100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
238 PM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE
NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

Nearby

Frost Advisories in Illinois, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.